Alert archive / Idaho / Frost Advisories in 2011
Frost Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at Oct 7, 2011, 1:55 PM MDT. It took effect at Oct 8, 2011, 2:00 AM MDT. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2011, 1:55 PM MDT (19:55 UTC)
- In effect from
- Oct 8, 2011, 2:00 AM MDT
- Expired
- Oct 8, 2011, 2:45 AM MDT
- In force
- 45 min
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS75 KPIH 071955 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 155 PM MDT FRI OCT 7 2011 IDZ020-080400- /O.NEW.KPIH.FR.Y.0004.111008T0800Z-111008T1500Z/ /O.NEW.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 155 PM MDT FRI OCT 7 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER 30S LATE TONIGHT WITH POTENTIAL FROST. A HARD FREEZE WILL FOLLOW SATURDAY NIGHT WITH TEMPERATURES FALLING INTO THE MID AND UPPER 20S. * IMPACTS...SENSITIVE CROPS MAY BE DAMAGED IF LEFT UNCOVERED TONIGHT. THE HARD FREEZE SATURDAY NIGHT WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-080400- /O.NEW.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 155 PM MDT FRI OCT 7 2011 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. * TEMPERATURE...A POTENTIAL HARD FREEZE EVENT IS EXPECTED SATURDAY NIGHT. * IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
585 WWUS75 KPIH 071956 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 156 PM MDT FRI OCT 7 2011 IDZ020-080930- /O.CON.KPIH.FR.Y.0004.111008T0800Z-111008T1500Z/ /O.CON.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 156 PM MDT FRI OCT 7 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT SATURDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...TEMPERATURES WILL FALL INTO THE LOWER 30S LATE TONIGHT WITH POTENTIAL FROST. A HARD FREEZE WILL FOLLOW SATURDAY NIGHT WITH TEMPERATURES FALLING INTO THE MID AND UPPER 20S. * IMPACTS...SENSITIVE CROPS MAY BE DAMAGED IF LEFT UNCOVERED TONIGHT. THE HARD FREEZE SATURDAY NIGHT WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-080930- /O.CON.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 156 PM MDT FRI OCT 7 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... * TEMPERATURE...A POTENTIAL HARD FREEZE EVENT IS EXPECTED SATURDAY NIGHT. * IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
448 WWUS75 KPIH 080845 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 245 AM MDT SAT OCT 8 2011 IDZ020-082100- /O.CAN.KPIH.FR.Y.0004.000000T0000Z-111008T1500Z/ /O.UPG.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/ /O.NEW.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG 245 AM MDT SAT OCT 8 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THE FROST ADVISORY HAS BEEN CANCELED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...TEMPERATURES ARE EXPECTED TO FALL INTO THE UPPER 20S TONIGHT. * IMPACTS...SENSITIVE CROPS MAY BE DAMAGED IF LEFT UNCOVERED TONIGHT. THE HARD FREEZE SATURDAY NIGHT WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-082100- /O.UPG.KPIH.FZ.A.0001.111009T0800Z-111009T1500Z/ /O.NEW.KPIH.FZ.W.0007.111009T0800Z-111009T1500Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITY OF...POCATELLO 245 AM MDT SAT OCT 8 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S TONIGHT. * IMPACTS...A HARD FREEZE WILL LIKELY KILL ANY UNCOVERED SEASONAL CROPS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Oct 7, 1:30 PM MDT, 25 minutes earlier.
Area forecast discussion, Oct 7, 1:30 PM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 130 PM MDT FRI OCT 7 2011 .DISCUSSION...TONIGHT THROUGH NEXT FRIDAY. THE LATEST REGIONAL RADAR LOOP WAS SHOWING DIMINISHING RADAR RETURNS ACROSS SE IDAHO EARLY THIS AFTERNOON WHILE SCT SHOWERS CONTINUED TO LINGER ACROSS THE SE HIGHLANDS. FURTHER UPSTREAM...RADAR AND SATELLITE IMAGERY SHOWED THE NEXT PAC SHORT-WAVE DIGGING SE INTO THE IDAHO PANHANDLE WITH INCREASING RADAR RETURNS ACROSS WRN MONTANA. THE 12Z NAM/GFS WERE BOTH SHOWING INCREASING PRECIPITATION POTENTIAL ACROSS THE SNAKE PLAIN AND NE DIVIDE ZONES THIS EVENING AS THIS WAVE DIGS SHARPLY SE OVERNIGHT. LIKELY POPS AND 1 TO 2 INCHES OF SNOW ACCUMULATION ACROSS THE ERN HIGHLANDS AND SNAKE PLAIN BENCHES WERE DEPICTED TO COVER THIS INCOMING WAVE THIS EVENING. COUNTING OF RESIDUAL CLOUD COVER SATURDAY MORNING TO STAVE OFF A HARD FREEZE...BUT IT DOES LOOK LIKE WE COULD GET COLD ENOUGH LATE TONIGHT/SATURDAY MORNING TO SUPPORT AT LEAST A FROST ADVISORY IN THE UPPER VALLEY. BY SATURDAY AFTERNOON...A SHORT-WAVE RIDGE IS EXPECTED TO SHIFT EAST INTO IDAHO AS A CUT-OFF LOW CIRCULATION EJECTS NNE THROUGH COLORADO/WYOMING WITH WRAP AROUND MOISTURE PROVIDING A SLIGHT CHANCE MENTION OF PRECIPITATION ALONG THE WYOMING BORDER. IF THE RIDGE IS SLOWER AND THE EJECTING LOW TRACKS FURTHER WEST THIS MAY NEED TO BE ADJUSTED HIGHER. SKIES ARE EXPECTED TO CLEAR WITH A DRIER AIRMASS OVERHEAD EARLY SUNDAY MORNING WITH A GOOD POTENTIAL FOR A HARD FREEZE IN THE SNAKE PLAIN ZONES AND AT LEAST A FROST ADVISORY IN THE ERN MAGIC VALLEY. BY SUNDAY AFTERNOON WE TRANSITION INTO AN UNSETTLED WEST FLOW WITH EMBEDDED PAC WAVES EXPECTED TO MOVE ONSHORE CLIPPING THE REGION MONDAY NIGHT/TUESDAY. BY WEDNESDAY...A SHALLOW RIDGE BUILDS OVER THE GREAT BASIN WHICH MAY HELP TO DEFLECT SOME OF THE WEAKER PAC WAVES NORTH INTO CANADA. BOTH THE GFS/ECMWF SHOW A MORE SUBSTANTIAL PAC TROUGH REACHING THE NW COAST AROUND FRIDAY OR SATURDAY WITH VARYING DEGREES OF STRENGTH AND SPEED BETWEEN THE MODELS. THUS HAVE GENERALLY MAINTAINED LOW END CHANCE MENTION OF PRECIPITATION LEADING INTO NEXT WEEKEND. HUSTON && .AVIATION...AREA TERMINALS STILL BEING IMPACTED BY WRAP-AROUND MOISTURE FROM A RECENT STORM SYSTEM THAT WENT THROUGH. AS A RESULT...CEILINGS HAVE BEEN IFR TO MVFR OVER MUCH OF THE AREA. SNOW HAS LARGELY TAPERED OFF...BUT SOME PATCHES OF RAIN CAN BE SEEN ON RADAR THIS AFTERNOON. ANOTHER IMPULSE OF UPPER LEVEL ENERGY WILL MOVE THROUGH TONIGHT KEEPING CHANCES FOR RAIN IN THE FORECAST THROUGH TOMORROW MORNING. HINSBERGER && .FIRE WEATHER...EXPECT CLOUDS TO LINGER THROUGH TONIGHT AND INTO TOMORROW MORNING AS A MINOR DISTURBANCE PASSES THROUGH THE AREA TONIGHT. RIDGING WILL MOVE ACROSS IDAHO SUNDAY BRINGING DRIER WEATHER...BUT ANOTHER DISTURBANCE WILL APPROACH THE REGION ON MONDAY NIGHT. A BROAD UPPER LEVEL RIDGE WILL MOVE INTO THE AREA AFTER MID-WEEK KEEPING MAINLY DRY CONDITIONS OVER IDAHO. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY ZONE 20 LATE TONIGHT. FREEZE WATCH ZONE 20/21 SATURDAY NIGHT. &&
Hazardous weather outlook, Oct 7, 4:13 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 413 AM MDT FRI OCT 7 2011 IDZ017>025-031-032-081015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 413 AM MDT FRI OCT 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT LIGHT RAIN AND SNOW TO CONTINUE ACROSS EASTERN IDAHO TODAY WITH UP TO 1 TO 2 INCHES IN THE EASTERN HIGHLANDS. PRECIPITATION SHOULD TAPER OFF TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LIGHT PRECIPITATION MAY RETURN MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Oct 7, 9:09 AM MDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
909 AM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW MONTEVIEW 43.93N 112.53W
10/07/2011 M2.5 INCH JEFFERSON ID CO-OP OBSERVER
0800 AM SNOW BERN 42.33N 111.38W
10/07/2011 M3.0 INCH BEAR LAKE ID CO-OP OBSERVER
0900 AM SNOW SE ASHTON 44.07N 111.45W
10/07/2011 M6.0 INCH FREMONT ID TRAINED SPOTTER
0900 AM SNOW 1 E ASHTON 44.07N 111.42W
10/07/2011 M3.5 INCH FREMONT ID TRAINED SPOTTER
0.41 WATER EQUIVALENT. SEVERAL BRACHES DOWN FROM THE
WEIGHT OF THE WET SNOW.
&&
CHATTINGSLocal storm report, Oct 7, 9:14 AM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
914 AM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM HEAVY RAIN 3 ENE BLACKFOOT 43.21N 112.29W
10/07/2011 M0.63 INCH BINGHAM ID TRAINED SPOTTER
TOTAL SINCE LAST NIGHT
0910 AM SNOW 1 W VICTOR 43.60N 111.13W
10/07/2011 M4.0 INCH TETON ID TRAINED SPOTTER
TOTAL SINCE LAST NIGHT - 0.50 LIQUID EQUIVALENT
&&
CHATTINGSLocal storm report, Oct 7, 9:44 AM MDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
944 AM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW S ASHTON 44.07N 111.45W
10/07/2011 M2.5 INCH FREMONT ID TRAINED SPOTTER
&&
CHATTINGSLocal storm report, Oct 7, 9:52 AM MDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
952 AM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW NNE DUBOIS 44.18N 112.23W
10/07/2011 M1.0 INCH CLARK ID TRAINED SPOTTER
AMOUNT IN DUBOIS - REPORTED 4-6 INCHES IN THE MOUNTAINS
NORTH AND EAST OF TOWN
&&
CHATTINGSLocal storm report, Oct 7, 9:59 AM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
959 AM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW 4 SSE RIGBY 43.62N 111.88W
10/07/2011 E3.0 INCH BONNEVILLE ID TRAINED SPOTTER
ALSO MEASURED 1.29 INCHES OF PRECIPITATION OVER THE PAST
24 HOURS
&&
CHATTINGSLocal storm report, Oct 7, 10:33 AM MDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO
1033 AM MDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW 4 SSE RIGBY 43.62N 111.88W
10/07/2011 E3.0 INCH BONNEVILLE ID TRAINED SPOTTER
ALSO MEASURED 1.29 INCHES OF PRECIPITATION OVER THE PAST
72 HOURS
&&
CHATTINGSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 1:55 PM MDT | Freeze Watch | PIH | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.